MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-10-36G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 11/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: citation tmzf ha stem #4 right; cat# 6265-5114; lot# 24613101.Trident psl ha solid back 60mm; cat# 540-11-60g; lot# 39nmad.V40 cocr lfit head 36mm/+5; cat# 6260-9-236; lot# a5745p.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Review of the device history records indicate the devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that surgeon performed a stage 1 revision on patient's right hip due to infection (infection clinically confirmed, microorganism not reported to rep).A stem and shell which were implanted in 2008, and a head and insert which were implanted in 2016 were all explanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding infection involving a trident liner, trident shell, metal head and citation stem was reported.The event was confirmed.Method & results: product evaluation and results: not performed as no items were returned.Medical records received and evaluation:review of the medical records concluded procedure-related factors: none evident.Patient-related factors hematogenous infection originating elsewhere in the body with metastatic infection to the hip arthroplasty.Device-related factors: none, as also supported by type of bacteria as typical hospital pathogen.Diagnosis: a hematogenous metastatic infection of a right hip citation tmzf and trident arthroplasty from an infectious origin elsewhere in the body occurred 8-years after implantation.Initial treatment with irrigation and debridement 1-year before in 2016 was not successful with recurrence of the same bacterial organism requiring a stage-1 procedure with all components removed and implantation of antibiotic spacer for infection treatment in 2017.Reimplantation with final implants to be planned once the infection is under control.-product history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies -complaint history review: there have been no other similar events for the reported lot.Conclusions: the investigation concluded that the infection was caused by a hematogenous metastatic infection of a right hip citation tmzf and trident arthroplasty from an infectious origin elsewhere in the body occurred 8-years after implantation.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 10° X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7110536
Report Number0002249697-2017-03571
Device Sequence Number94303
Product Code LPH
UDI-Device Identifier07613327039931
UDI-Public07613327039931
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/17/2021
Device Catalogue Number623-10-36G
Device Lot Number5V6L0R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient Weight108